MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that material migration and separation occurred resulting in non target embolization.Obsidio was selected for use in a type 2 endoleak embolization procedure.The 4cm endoleak sac was accessed under computed tomography (ct) guidance using two accustick cannulas.The patient was brought to the fluoroscopy room and contrast was injected through a 2.8 non-boston scientific microcatheter.Contrast appeared to stain the sack but did not leave the aneurysmal sac.The microcatheter was then flushed with normal saline and obsidio was connected and injected into the aneurysmal sac.The entire first syringe was injected without issue.Visualization was good and obsidio was seen filling the sac.The second syringe was connected to the microcatheter and obsidio was injected to the sack.Obsidio was injected using standard delivery.About halfway through the injection, obsidio started to fill the inferior mesenteric artery which was approximately 3 to 3 1/2 millimeters in diameter.A large column of obsidio filled the inferior mesenteric artery (ima) but never stopped moving and continued to flow distally, eventually splitting into smaller pieces and embedding themselves within the distal colic branches.The remaining flow was embolized using coils.The accusticks were removed and the patient was sent to ct for an abdominal angiogram.The were no patient complications and the patient was discharged home.
 
Additional Manufacturer Narrative
A2: age at time of event: over the age of 18.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21662135
Report Number2124215-2025-17243
Device Sequence Number8272586
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0000318241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/21/2025
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.8 PROGREAT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale